# SDR 98ZZZX1032

- Difficulty date: February 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9VZ
- Make and model: Piper PA-44-180
- Aircraft serial: 448195002
- Engine: Lyc O360E1A6
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Filter
- Part number: CH48103
- Condition: Malfunctioned
- Location: Engine Oil
- Part time: 50 hours
- Component: Champion
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FILTER WAS REMOVED FOR A 100-HOUR INSPECTION.  PRIOR TO CUTTING THE FILTER OPEN, A FOREIGN MATERIAL WAS VISIBLE ON THE OPENING OF THE FILTER.  FURTHER INSPECTION REVEALED THE FOREIGN MATERIAL WAS A SEAL USED BETWEEN THE TOP OF THE FILTER CAN AND THE ELEMENT.  AS A RESULT, UNFILTERED OIL COULD BE RETURNING TO THE ENGINE ALONG WITH THIS LOOSE MATERIAL.
